MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC

BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC
Model Number M00513362
Medical Device Problem Codes Break (1069); Device Contamination with Chemical or Other Material (2944); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a180104 captures the reportable event of a white plastic piece was seen.
 
Event or Problem Description
It was reported to boston scientific corporation that were a radial jaw was used in the colon on a biopsy procedure performed on (b)(6) 2023.During procedure, a wire was observed extending from the side of the forceps, along with a white plastic piece.Another trapezoid rx basket was used to complete the procedure.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a180104 captures the reportable event of a white plastic piece was seen.Block h10: the returned radial jaw 4 was analyzed and there was no evidence of foreign material.Visual inspection found that the jacket was cut, and the tail of the washer was out of place and bent.With all the available information, boston scientific concludes the reported event of foreign material was not confirmed.However, the reported observation of ''wire extending from the side of the forceps'' was confirmed as the washer tail was bent.It is possible that when the distal cap was removed, the tail of the washer was forced out of place.Additionally, the manipulation during the procedure, the technique used, or the patient's anatomic conditions could have contributed to the washer tail becoming bent.It was also found that the jacket of the device was cut, likely to remove the device from the scope.Therefore, the most probable cause is adverse event related to procedure.
 
Event or Problem Description

Brand Name
RADIAL JAW 4
Common Device Name
FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17672664
Report Number3005099803-2023-04631
Device Sequence Number6434999
Product Code FCL
UDI-Device Identifier08714729648888
UDI-Public08714729648888
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2026
Device Model NumberM00513362
Device Catalogue Number1336-40
Device Lot Number0031671244
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2023
Supplement Date Received by Manufacturer09/04/2023
Initial Report FDA Received Date09/01/2023
Supplement Report FDA Received Date09/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown